Leg weakness with Hypothyroid & Levothyroxine?

Leg weakness with Hypothyroid & Levothyroxine?

Hi all, I've been having leg weakness on & off with fibro, but minor... However, since I've started taking Levothyroxine for my Hypothyroid (low-thryroid) I've been feeling more weakness in my legs & ALL the time. (I don't know if my levels are normal yet, may still need med dose increased.) Also, when I try to get up from a squatting position it feels very straining on my calves. Does anyone else experience this? Did it go away after a while?
I'm trying… read more

A MyFibroTeam Member said:

Hi, as I previously wrote about my legs becoming much weaker this past year, I wanted to let you know about my follow up with my dr yesterday. I told her how worried I was about the issue and she told me that there was no significant change in my lab work. I tend to run pretty low on vitamin D, and am taking a supplement. However I always have to also watch my potassium. I also have congestive heart failure and have been hospitalized numerous times with dangerously high potassium. She feels that the progressive leg weakness is due to numerous issues which include fibromyalgia and arthritis. Because of these issues, we tend not to move as often as we should , so I need to be more aware and keep moving. She suggested that I try swimming. It's much easier on us to move more when we are in the water and I could help build up my muscles and strength this way. There are lots of places to swim, and some Medicare and insurances have plans that include coverage for it. Since I live in North Dakota I have to find an indoor pool, so did some checking and found a "55 and over" living place that has an indoor pool and even has classes for seniors every day. These classes are geared at a slow pace, exercising, and they will help with individual issues. So maybe some of you could check to see if you might have something like this close to you. I'll keep you updated.

posted 4 months ago
A MyFibroTeam Member said:

I have hypothyroid and take Synthroid. I have for years.
My leg weakness was and still is my worst symptom
of fibro. I have had every test possible .I hope that you are able to sort through the cause for you.
All my best, Nancy

posted 4 months ago
A MyFibroTeam Member said:

Hi Suzz, I also have developped weaker legs. In my case, it could be many things. I have atypical trigeminal neuralgia with severe neck nerve damage so that could create much weakness. I think too that medication could be a factor and also this disease, tends to make us feel weaker. Good to have necessary tests done.

posted 4 months ago
A MyFibroTeam Member said:

I am also hypothyroid, and take levothyroxine. I have been this way for quite a few years. However, my legs became weak about 1 year ago, and they are getting much worse. I now have trouble climbing steps if there isn't a good handrail. It takes me a long time to get to the top. If I try to squat I can't get back up. I have attributed it to old age (67), but now wonder if it's something else?

posted 4 months ago
A MyFibroTeam Member said:

Im on levothryroxine and haven't had any effects. If this started before you began the meds it sounds to me as though it has progressed and that you need to see your doctor.

posted 4 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in